Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 218, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2008, 3:34 PM EDT for Geauga County, Portage County, Trumbull County, Ohio. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2008, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 26, 2008, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Geauga County, OH, Portage County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:35 PM EDT | HAIL 1 | Hiram, OH | |
| Jul 26, 3:38 PM EDT | TSTM WND DMG | 12 Nw Warren, OH | WIND GUST IN MESOPOTAMIA ROLLED OVER A BUGGY AND THE HORSE ROLLED 4 TIMES...TWO INJURED. UTILITY POLE DOWN. |
| Jul 26, 3:42 PM EDT | HAIL 0.88 | Garrettsville, OH | |
| Jul 26, 3:47 PM EDT | HAIL 1 | Garrettsville, OH | |
| Jul 26, 4:15 PM EDT | HAIL 0.75 | 1 W Warren, OH | |
| Jul 26, 4:15 PM EDT | HAIL 0.75 | Newton Falls, OH | PENNY SIZE HAIL WAS OBSERVED. |
| Jul 26, 4:20 PM EDT | HAIL 0.75 | 1 W Warren, OH | |
| Jul 26, 4:21 PM EDT | HAIL 0.75 | Warren, OH | PENNY SIZE HAIL WAS OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 261934
SVRCLE
OHC055-133-155-262015-
/O.NEW.KCLE.SV.W.0218.080726T1934Z-080726T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GEAUGA COUNTY IN NORTHEAST OHIO...
NORTHEASTERN PORTAGE COUNTY IN NORTHEAST OHIO...
TRUMBULL COUNTY IN NORTHEAST OHIO...
* UNTIL 415 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GARRETTSVILLE...
OR ABOUT 13 MILES NORTHEAST OF RAVENNA...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
FARMINGTON...NEWTON FALLS...BRISTOLVILLE...LORDSTOWN...WARREN...
NILES...HUBBARD AND CORTLAND
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4114 8054 4113 8099 4125 8127 4145 8122
4143 8051 4139 8051
TIME...MOT...LOC 1934Z 282DEG 22KT 4132 8112
$$
KUBINA2 follow-up statements
000
WWUS51 KCLE 261953
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT SAT JUL 26 2008
OHC055-133-155-262015-
/O.CON.KCLE.SV.W.0218.000000T0000Z-080726T2015Z/
PORTAGE OH-TRUMBULL OH-GEAUGA OH-
351 PM EDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN GEAUGA...TRUMBULL AND NORTHEASTERN PORTAGE
COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GARRETTSVILLE...OR ABOUT 13 MILES WEST OF WARREN...MOVING EAST AT 25
MPH.
THERE WAS REPORTS OF 1 INCH HAIL IN THE CITY OF HIRAM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
CANAL...NEWTON FALLS...TURNPIKE INTERCHANGE...BRISTOLVILLE...CHAMPION
HEIGHTS...LORDSTOWN...YANKEE LAKE...WEST HILL...VIENNA...
ORANGEVILLE...NILES...MINERAL RIDGE...MCDONALD...HUBBARD...HOWLAND
CENTER...GIRARD...CORTLAND...CHURCHILL...BROOKFIELD CENTER AND
BOLINDALE
LAT...LON 4114 8054 4113 8099 4125 8127 4145 8122
4143 8051 4139 8051
TIME...MOT...LOC 1951Z 282DEG 22KT 4130 8099
$$
FITZ000
WWUS51 KCLE 262014
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
414 PM EDT SAT JUL 26 2008
OHC055-133-155-262024-
/O.EXP.KCLE.SV.W.0218.000000T0000Z-080726T2015Z/
PORTAGE OH-TRUMBULL OH-GEAUGA OH-
414 PM EDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEAUGA...TRUMBULL
AND NORTHEASTERN PORTAGE COUNTIES EXPIRES AT 415 PM EDT...
LAT...LON 4114 8054 4113 8099 4125 8127 4145 8122
4143 8051 4139 8051
TIME...MOT...LOC 2014Z 282DEG 22KT 4127 8081
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:49 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 26, 1:49 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 149 PM EDT SAT JUL 26 2008 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE ACROSS NORTHERN OHIO TODAY WITH SCATTERED THUNDERSTORMS POSSIBLE. HIGH PRESSURE WILL BUILD IN AT THE SURFACE BUT ADDITIONAL ENERGY WILL ROTATE AROUND AN UPPER LEVEL LOW LOCATED OVER JAMES BAY. THIS WILL SEND A TROUGH OVER NORTHERN OHIO ON SUNDAY. HIGH PRESSURE WILL THEN REMAIN IN CONTROL FOR MONDAY BEFORE SLIDING EASTWARD ON TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WEAK SURFACE TROUGH AHEAD OF THE FRONT OVER N CENTRAL OHIO TRACKING EAST ABOUT 20 KNOTS AND DEEPER MOISTURE IS ASSOCD WITH THE TROUGH. DEWPOINTS RISING AHEAD OF MAIN COLD FRONT ACROSS THE ENTIRE AREA. THINK THE TROUGH WILL BE A FOCUSING MECHANISM FOR NEW STORMS THIS AFTERNOON... MOST LIKELY OVER EXTREME NE OH/NW PA AND POINTS ENE. MODELS STRUGGLING WITH MOVEMENT OF SHALLOW WEAK COLD FRONT. FRONT IS CURRENTLY OVER SE LWR MI/NW INDIANA AND ANTICIPATE IT TO MOVE SLOWER THAN PROGGED AS IS TYPICAL THIS TIME OF YEAR WITH A FLAT WAVE. GOOD DRYING FROM THE NORTHWEST THOUGH SO WILL BE A RACE TO DEVELOP NEW STORMS BEFORE THE ATMOSPHERE CAPS. FRONT WILL LIKELY BE EVEN MORE DIFFICULT TO FIND THIS AFTERNOON AS HEATING AND MIXING HOMOGENIZES THE AIRMASS BUT TSTORMS WILL DEVELOP AHEAD OF THE FRONT AND GIVE AWAY ITS POSITION. CANNOT RULE OUT SEVERE STORMS AS INSTABILITY INCREASES AND WEAK COLD ADVECTION DEVELOPS ALOFT...EITHER WITH THE TROUGH OR AHEAD OF THE FRONT. DRYING ALOFT WILL INCREASE SURFACE DELTA THETA E AND DOWNBURST WIND DAMAGE WOULD BECOME THE LIKELY SCENARIO ALTHOUGH LOCALIZED LARGE HAIL POSSIBLE. INCREASED TEMPS AND DEWPOINTS A CATEGORY OR SO FROM PREVIOUS FORECAST AS THERE SHOULD BE ENOUGH SUN FOR DECENT HEATING AND WSW FLOW WILL BE ENHANCED AHEAD OF THE FRONT. ADDED THE WORD HUMID TO ALL ZONE FORECASTS AS DEWPOINTS WILL RISE WELL INTO THE 60S BEFORE MIXING OUT SOMEWHAT THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... COLD FRONT PUSHES EAST OF THE AREA WITH LITTLE IF ANY COLD AIR ADVECTION TO FOLLOW. HIGH PRESSURE TRIES TO BUILD INTO THE AREA OVERNIGHT PUSHING THREAT OF PRECIPITATION EAST OF THE REGION DURING THE EVENING. AREA OF HIGH PRESSURE BUILDS INTO THE REGION SUNDAY TO BRING WITH IT ANOTHER ROUND OF FAIR WEATHER BEFORE THE NEXT COLD FRONT APPROACHES SUNDAY EVENING. WILL CONTINUE WITH CHANCE POPS FOR THUNDER IN THE WESTERN QUARTER OF THE FORECAST AREA AND SLIGHT CHANCE FOR THE REST OF THE AREA SUNDAY NIGHT AS ANOTHER WEAK COLD FRONT MOVES SOUTHEAST INTO THE REGION. MOISTURE APPEARS TO BE VERY LIMITED ONCE AGAIN WITH THIS FRONT. ONLY HOPE IS LEFTOVER RESIDUAL HEAT FROM SUNDAY DAY TIME AND LIFTING ACTION OF THE FRONT WILL BE ENOUGH TO SUPPORT INSTABILITY INTO THE NIGHT TIME HOURS TO PRODUCE A FEW THUNDERSTORMS ACROSS THE AREA. I MADE SOME MINOR ADJUSTMENT TO TEMPERATURES TONIGHT THROUGH SUNDAY NIGHT AS GUIDANCE TEMPERATURES CONTINUE TO RUN A FEW DEGREES TOO WARM IN WEST AND A DEGREE OR TWO TOO COLD IN THE EAST DURING THE DAY. BUMPED UP MIN TEMPERATURES FROM MAV GUIDANCE TONIGHT AND SUNDAY NIGHT A COUPLE DEGREES DUE TO LIMITED COLD AIR ADVECTION TAKING PLACE. && .LONG TERM /MONDAY THROUGH SATURDAY/... HIGH PRESSURE IS EXPECTED TO BE IN CONTROL FOR MONDAY BEFORE SLIDING EASTWARD ON TUESDAY INTO WEDNESDAY. THE NEXT COLD FRONT LOOKS TO ARRIVE ON WEDNESDAY. WITH THE PROGRESSIVE FLOW THE AMOUNT OF LOW LEVEL MOISTURE RETURN LOOKS A BIT UNCERTAIN. BELIEVE THERE COULD BE A SMALL WINDOW FOR THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING. FOR NOW HAVE ONLY GONE WITH A SLIGHT CHANCE WHICH MAY BE INCREASED. THURSDAY APPEARS TO BE DRY AT THIS TIME BEFORE THE NEXT STORM SYSTEM ARRIVES ON FRIDAY. TUESDAY AND THURSDAY APPEAR TO BE THE WARMEST DAYS NEXT WEEK WITH HIGHS INTO THE MIDDLE 80S. HOWEVER THE REMAINDER OF THE DAYS SHOULD STILL SEE SEASONAL TEMPERATURES AROUND 80 DEGREES. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE DURING THE REST OF THE AFTERNOON HOURS. COLD FRONT POSITIONED FROM SOUTHEAST LOWER MI TO NE IND. MOST OF THE CONVECTION WILL BE EAST OF CLE WITH MORE ISOLATED ACTIVITY WITH THE FRONT ITSELF. WIND WILL EASE AROUND FROM THE SOUTHWEST TO WEST TO WEST-NORTHWEST WITH DIFFUSE FRONTAL PASSAGE. SIGNIFICANT DRYING/SUBSIDENCE ACROSS THE REST OF MI SO CONFIDENT THAT WESTERN SITES WILL CLEAR OUT QUICKLY THIS EVENING. SOME LINGERING MID DECK CLOUDS POSSIBLE ACROSS THE EAST INTO THE FIRST PART OF THE OVERNIGHT. WITH HIGH PRESSURE SUNDAY...WEATHER LOOKS ALL CLEAR. SOME BR POSSIBLE TOWARD MORNING FOR THOSE THAT CLEAR OUT WHILE DEWPOINTS ARE SLOW TO LOWER. OUTLOOK...HIGH PRESSURE SUNDAY. UPPER TROUGH ROTATES THROUGH LATER IN THE DAY SUNDAY INTO SUNDAY NIGHT...BUT LATEST FORECAST THINKING IS THAT THIS FEATURE WILL BE WAY TO DRY SO VFR WILL LIKELY CONTINUE. THE PATTERN FROM TUESDAY THROUGH THURSDAY GETS MORE COMPLICATED WITH ONLY THE LARGE SCALE PATTERN WELL AGREED UPON. SLIGHT NORTHWEST FLOW ALOFT WILL CARRY SUBTLE IMPULSES/SHORTWAVE FROM THE NORTHERN PLAINS INTO THE MIDWEST AND THROUGH THE GREAT LAKES OHIO VALLEY. TIMING ANY IN PARTICULAR AT THIS POINT IMPOSSIBLE. SO EXPECT MAINLY VFR WITH THE EXCEPTION OF ANY TS ACTIVITY. && .MARINE... LIGHT SOUTH FLOW OVER THE LAKE WILL BECOME WESTERLY THIS AFTERNOON UNDER 10 KNOTS AND THEN INCREASE TO AROUND 15 KNOTS BY SUNDAY AFTERNOON AS GRADIENT PICKS UP WITH ADVANCING HIGH PRESSURE AREA. THEN AS HIGH PRESSURE MOVES OFF TO THE EAST WINDS BECOME LIGHT AND VARIABLE OVER THE LAKE. I THINK AT THIS TIME...WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THE NEXT 48 HOURS. THREAT OF THUNDERSTORMS OVER THE LAKE EXISTS WITH WEAK COLD FRONT EXPECTED TO MOVE THROUGH THE AREA THIS AFTERNOON AND ANOTHER ROUND AGAIN SUNDAY NIGHT WITH SECONDARY COLD FRONT. HIGH PRESSURE WILL BE OVER NORTHERN OHIO ON MONDAY BEFORE SLIDING EASTWARD ON TUESDAY AS THE NEXT COLD FRONT TAKES SHAPE AND MOVES TOWARDS NORTHERN OHIO. WINDS SHOULD BE 10 KNOTS OR LESS ON MONDAY THEN GRADUALLY SHIFT THROUGH THE EAST AND TO THE SOUTHWEST BY WEDNESDAY. NEXT COLD FRONT WILL MOVE ACROSS THE LAKE ON WEDNESDAY WITH STRONGER WINDS IN ITS WAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...KOSARIK SHORT TERM...LOMBARDY LONG TERM...MULLEN AVIATION...OUDEMAN MARINE...LOMBARDY/MULLEN
Hazardous weather outlook, Jul 26, 5:53 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 553 AM EDT SAT JUL 26 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-271000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 553 AM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER ISOLATED THUNDERSTORMS MAY PRODUCE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 62 min |
| Jul 26, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 65 min |
| Jul 26, 4:43 PM EDT | Areal Flood Advisory | CLE | Trumbull | 3 hr |
| Jul 26, 5:15 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 30 min |
| Jul 26, 5:19 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 26 min |
| Jul 26, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 46 min |
| Jul 26, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 34 min |
| Jul 26, 7:09 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Trumbull | 66 min |
| Jul 26, 7:18 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 57 min |
| Jul 26, 7:45 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.